Q. Can urinary infection be treated through ayurveda?

Answered by
Dr. Gandhidas S Lavekar
and medically reviewed by iCliniq medical review team.
Published on Jul 01, 2018 and last reviewed on: Oct 09, 2018

Hi doctor,

I had two episodes of UTI that led to kidney infection which had been treated with strong antibiotic injections this year and last. I am currently taking Niftran, Silodosin 8 mg along with Ayurvedic medicines like Bangshil, Chandraprabha Vati, Punarnavasa, Sukumaram Kashayam along with Brihatyadi Kashayam and Gokharu Kadha as well as Sudarshan Prostate Plus. I am also taking phytonutrients like Quercetin, Saw Palmetto, Cranberry extract, D-Mannose, Prostaquil, Swedish Pollen Flower Extract, etc. I have also done acupuncture without success.

My urologist did an X-ray of the urethra and says that there is a mild bladder neck obstruction and a mildly enlarged prostate because of which I am not able to pass urine fully. My urine flow is also weak (peak flow of 17 ml) and it takes some time for urination to begin. I have a history of chronic testicular pain in the left testis for the last ten years and burning sensation at the tip of the penis (since five years). It was suspected as TB of epididymitis and I was given anti-TB drugs for nine months. But, there was only a mild improvement in pain. I consulted two other urologists and they told me that I do not have TB but chronic non-bacterial prostatitis for which there is no effective treatment in allopathy.

I am taking painkillers like Tapentadol along with Duzela for the last five years from a pain specialist. There is an improvement in pain on taking these medicines. I have Grade 2 varicocele in left testicle and the pain is confined to the epididymis and spermatic cord. The pain gets worse after exertion. I also take Daflon on and off. My urologist says a permanent solution is bladder neck incision along with varicocelectomy and spermatic cord denervation.

I would like to look at Ayurveda for a few more years because the narrowing of the urethra/bladder neck is mild and the prostate enlargement has been reduced after taking ayurvedic medicines. My biggest concern is that I do not want to get UTI again which may lead to kidney infection. I am able to empty my bladder although the urine flow is weak at times. My libido is low and testosterone level is borderline. I am taking Mildfil 5 mg along with Silodosin. My right testis had atrophied after a hernia surgery about thirty-five years back.

My LFT and kidney function tests are all normal. I have slight cholesterol. I do not have any other major complaints apart from GERD. I seek your advice on improving my health condition. Please let me know if you need any other information or details.

Dr. Gandhidas S Lavekar

Ayurveda Specialist
#

Hi,

Welcome to icliniq.com.

You are loaded with many medicines. From my view, I suggest you can take the following medicines.

  1. Triphala Churna 100 g plus Satsang of Tulsi 100 g - mix properly in a mixer and consume daily 5 to 6 g at bedtime with warm water.
  2. Dhania, Coriander 100 g plus Jeera safed Cumin seed 100 g plus Mishri - Khadi Shakkar 100 g - mix together in a mixer and consume 5 g twice in the morning with empty stomach preferably with coconut water or sugarcane juice and evening before 6.30 PM. You can discontinue Bangshil tablets.

Since you are taking medicines for a long time, you may do a KFT (kidney function test) and report it soon. If you are satisfied with your sexual power then it is fine.

Take Salam panja 100 g plus Ashwagandha powder 100 g - mix together in a mixer and consume 5 g before breakfast and before bed with warm milk and little sugar. Do not use hot water on the scrotum. Pour cold water while bathing. Continue all for three months and revert back later.

For more information consult an ayurveda specialist online --> https://www.icliniq.com/ask-a-doctor-online/ayurveda-specialist

Thank you doctor,

Do I need to do KFT and send details? Could you please recheck this medicine - Satsang ole Tulsi 100 g. Is it Isabgol?

Dr. Gandhidas S Lavekar

Ayurveda Specialist
#

Hello,

Welcome back to icliniq.com.

Yes, it is Isabgol.

KFT (kidney function report) needs to be sent. The prescribed medicine is fine.

For more information consult an ayurveda specialist online --> https://www.icliniq.com/ask-a-doctor-online/ayurveda-specialist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can a herniated disc cause testicular pain?

Query: Hello doctor, I am a 48 year old male. Ten days back, I noticed that my testicles has moved up and are receding into my groin. I also have a dull pain in the testicles. This pain is not always there, but it happens on and off. I am worried that this may be a serious condition. Could you please l...  Read Full >>


Dr. Jeremy David O'kennedy
HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. Sorry to hear about your pain. The most important condition to exclude when a testicle becomes high-riding with associated pain would be testicular torsion (twisting and occlusion of blood supply to testicle). Torsion is however incredibly rare in older males and occ...  Read Full

What is the reason for testicular pain and burning sensation in the leg?

Query: Hi doctor,Actually, I feel sometimes pain in my right testicle for last two months. Sometimes also feel burning sensation, weakness, heaviness in the right leg. For past four months, I was under severe stress, anxiety, and depression due to an unprotected sexual exposure .five months back. It caused...  Read Full >>


Dr. Archana
General Practitioner

Answer: Hi, Welcome to icliniq.com. Testicular pain can happen due to any cause like a simple infection of virus or bacteria. So you do not have to worry about it. The burning sensation of the leg could be due to some allergy or something. Your problems are in mind and not the body. You are anxious and gu...  Read Full

Is Urinary Tract Infection contagious?

Query: Hi doctor, A few days ago I was diagnosed with UTI infection. I was put on antibiotics, and the ER doctor sent my urine for a culture. My doctor told me that Klebsiella pneumoniae is present in my urine culture and referred me to a specialist. What does it mean? I am 23 years old and sexually active...  Read Full >>


Dr. Sumit Srivastava
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. UTI - urinary tract infection caused by Klebsiella takes longer to get treated. But, once cleared it should not come back. Recurrent UTI could be due to kidney stones, diabetes, dehydration, involvement of upper urinary tract, frequent sexual encounters, etc. I would ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Ayurveda Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.